Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 19, 2021, 8:28 PM EDT for Hamilton County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 8:28 PM EDT (00:28 UTC)
- Expired
- Aug 19, 2021, 9:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Hamilton County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WWUS82 KJAX 200028 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 828 PM EDT Thu Aug 19 2021 FLZ020-122-GAZ162-200115- Hamilton FL-Northern Columbia FL-Echols GA- 828 PM EDT Thu Aug 19 2021 ...A strong thunderstorm will impact portions of north central Columbia, eastern Hamilton and south central Echols Counties through 915 PM EDT... At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near Belmont, or 7 miles north of White Springs, moving northwest at 10 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Belmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3039 8265 3038 8285 3066 8297 3068 8272 TIME...MOT...LOC 0027Z 157DEG 8KT 3044 8279 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH $$ BOOTHE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:55 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 19, 7:55 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 755 PM EDT Thu Aug 19 2021 .UPDATE... Merger of sea breeze fronts produced strong storms with heavy rainfall over inland NE FL and just west of the I-95 corridor in SE GA, this activity will slowly fade after sunset with most of the area rain-free around midnight, leaving just some slowly dissipating convective debris clouds during the overnight hours. Expecting another muggy night with lows in the middle 70s inland and upper 70s/near 80 degrees along the Atlc Coastal areas. Some patchy fog possible over inland areas around sunrise where rainfall occurred this afternoon. As high pressure ridge continues to retrograde westward into the Northern Gulf of Mexico a more West to Northwest steering flow will develop on Friday and this will lead to scattered to numerous convection development along the sea breeze fronts that will drift back towards the I-95 corridor and Atlc Coastal areas with storms expected for areas that got missed from today's convection. Prior to the onset of convection still expect another hot/humid day with highs into the lower/middle 90s and Heat Indices peaking out into the 104-108 range, very close to Heat Advisory levels once again across Northeast Florida and coastal Southeast Georgia. && .PREV DISCUSSION [723 PM EDT]... .NEAR TERM [Tonight through Friday]...Deep ridge across the area will keep convection scattered this evening with the best chances over the interior. The mid-upper ridge starts to shift to the west late Friday as a trough digs south near the east coast. In addition to afternoon seabreeze convection, storms to the north may develop over se Ga by late afternoon and move s into ne Fl Friday evening and night. Hot and humid conditions will continue with light winds. Heat indices on Friday will be near or just below heat advisory criteria. .SHORT TERM [Friday night Through Sunday Night]...Trough along the east coast will lift TS Henri to the north this weekend. The area will be in a westerly flow with deep moisture across the area. Scattered to numerous coverage of diurnal convection is expected with sea breeze mergers occurring closer to the east coast given the westerly flow. High afternoon heat indices will persist. .LONG TERM [Monday Through Thursday]...The upper ridge will build back across the mid-Atlantic states Monday through Wednesday. Some drier air aloft and an easterly steering flow should result in mostly scattered coverage of convection with the highest pops over areas well inland. An easterly wave on Thursday may bring an increase in moisture and rain chances. Temperatures will be near average August levels. .AVIATION... [Through 00Z Saturday] Intense line of convection has remained for the most part just west of the TAF sites, already impacting GNV prior to 00Z and might clip VQQ from 00-01Z, otherwise have just handled with VCTS at all TAF sites through 01-02Z except for CRG/SGJ which should remain storm free this evening. After 02-03Z should be VFR with some leftover higher convective debris clouds, then some patchy MVFR FOG expected at the inland TAF sites of GNV/VQQ from 07-11z time frame. Another day of hot/humid conditions will lead to VCTS starting by 18Z at all TAF sites and another afternoon with scattered storms area-wide that should push all the way to the beaches, so have included PROB30 groups for MVFR storm activity from 18-24Z except for 20-24Z at GNV where convection may kick in a bit later on. .MARINE...A ridge of high pressure along the U.S. Atlantic coastline will weaken as a trough moves to the east coast lifting Tropical Storm Henri to the north on Friday. Winds will be mostly from the south to southwest the next few days with increasing swells late tonight into the weekend. Caution levels may develop over offshore as combined seas reach up to 6 feet Friday into Saturday. Rip Currents: Moderate to possibly high risk through the weekend as long period swells arrive from distant TS Henri. .HYDROLOGY...Minor flooding on the Suwannee River with minor to moderate on parts of the Santa Fe River. River levels will continue to fall the next few days. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 92 73 92 74 / 20 50 30 60 30 SSI 77 91 76 90 77 / 10 50 40 50 40 JAX 75 95 75 93 75 / 20 70 50 60 30 SGJ 75 93 75 92 75 / 10 50 40 50 20 GNV 74 94 74 92 74 / 70 40 30 60 10 OCF 73 94 74 93 74 / 50 30 30 50 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 19, 6:30 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Thu Aug 19 2021
FLZ240-340-192315-
Central Marion FL-Western Marion FL-
630 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Marion
County through 715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Williston, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Ocala Airport and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8241 2948 8240 2949 8228 2930 8218
2913 8211 2909 8239
TIME...MOT...LOC 2230Z 024DEG 5KT 2941 8235
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 6:33 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Thu Aug 19 2021
FLZ030-136-222-236-192330-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
633 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Alachua, southwestern Union and southern Columbia Counties through
730 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Providence, or 8 miles east of Ichetucknee Spring, moving northwest
at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake City, Columbia, Fort White, Upland Pines, Providence, Five
Points and Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2991 8249 2984 8268 2999 8275 3024 8279
3024 8253
TIME...MOT...LOC 2233Z 145DEG 5KT 3000 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BOOTHESpecial weather statement, Aug 19, 7:11 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Thu Aug 19 2021
GAZ152-153-165-200015-
Inland Glynn GA-Inland Camden GA-Brantley GA-
711 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Camden,
southwestern Glynn and east central Brantley Counties through 815 PM
EDT...
At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles north of Woodbine. This storm was nearly
stationary.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Waverly and Waynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8156 3117 8158 3104 8167 3109 8185
3120 8187 3128 8177
TIME...MOT...LOC 2311Z 278DEG 1KT 3112 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BOOTHESpecial weather statement, Aug 19, 7:15 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
715 PM EDT Thu Aug 19 2021
FLZ035-236-200000-
Western Alachua FL-Gilchrist FL-
715 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern
Gilchrist and west central Alachua Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Archer, or 12 miles east of Trenton, moving south
at 10 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2970 8266 2971 8254 2954 8256 2953 8265
2955 8266 2956 8266 2957 8270
TIME...MOT...LOC 2315Z 015DEG 9KT 2964 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BOOTHESpecial weather statement, Aug 19, 7:45 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Jacksonville FL 745 PM EDT Thu Aug 19 2021 FLZ020-021-122-222-200045- Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL- 745 PM EDT Thu Aug 19 2021 ...A strong thunderstorm will impact portions of west central Columbia, east central Suwannee and southeastern Hamilton Counties through 845 PM EDT... At 745 PM EDT, Doppler radar was tracking a strong thunderstorm over Suwannee Valley, or near White Springs, moving northwest at 10 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... White Springs, Five Points, Winfield and Suwannee Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3022 8262 3021 8280 3040 8286 3040 8266 TIME...MOT...LOC 2345Z 154DEG 8KT 3030 8272 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH BOOTHE
Special weather statement, Aug 19, 8:28 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 828 PM EDT Thu Aug 19 2021 FLZ020-122-GAZ162-200115- Hamilton FL-Northern Columbia FL-Echols GA- 828 PM EDT Thu Aug 19 2021 ...A strong thunderstorm will impact portions of north central Columbia, eastern Hamilton and south central Echols Counties through 915 PM EDT... At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near Belmont, or 7 miles north of White Springs, moving northwest at 10 mph. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... Belmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3039 8265 3038 8285 3066 8297 3068 8272 TIME...MOT...LOC 0027Z 157DEG 8KT 3044 8279 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH BOOTHE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:09 PM EDT | Areal Flood Warning | JAX | Hamilton | 96 min |
| Aug 20, 3:09 PM EDT | Special Weather Statement | JAX | Citrus | 36 min |
| Aug 20, 3:38 PM EDT | Special Weather Statement | JAX | Clay, Duval | 37 min |
| Aug 20, 1:38 PM EDT | Special Weather Statement | JAX | Ware | 52 min |
| Aug 20, 2:20 PM EDT | Special Weather Statement | JAX | Charlton | 40 min |
| Aug 20, 7:11 PM EDT | Special Weather Statement | JAX | Ware | 34 min |
| Aug 20, 7:31 PM EDT | Special Weather Statement | JAX | Pierce | 29 min |
| Aug 20, 7:59 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.